MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160901
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a octaray mapping catheter and there was some resistance in the right atrium and the splines were "bunched up together".The physician noted resistance not within the sheath but within the atrium itself.An insertion tool had been used.When the medical team removed the catheter from the body, there was some cardiac tissue on one of the splines.The medical team was going to biopsy the tissue due to unrelated patient issues.No injury to the patient.The catheter had not been inspected for lifted or sharpened rings.The team continued using the same catheter after the tissue was removed.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 23-feb-2026, the product investigation was completed.It was reported that a patient underwent an atrial fibrillation ablation procedure with a octaray mapping catheter and there was some resistance in the right atrium and the splines were "bunched up together".The physician noted resistance not within the sheath but within the atrium itself.An insertion tool had been used.When the medical team removed the catheter from the body, there was some cardiac tissue on one of the splines.The medical team was going to biopsy the tissue due to unrelated patient issues.No injury to the patient.The catheter had not been inspected for lifted or sharpened rings.The team continued using the same catheter after the tissue was removed.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection was performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.The splines were observed within specifications.A manufacturing record evaluation was performed for the finished device number lot 31800915l and no internal actions related to the complaint were found during the review.The foreign material issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Per internal review on 19-mar-2026, it was determined that there was no foreign body but instead, there was cardiac tissue on the splines.There was no serious injury to the patient.As a result, no reportable event occurred and this event was mistakenly reported.No further reports will be sent regarding this event.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24379578
Report Number2029046-2026-00536
Device Sequence Number10257967
Product Code MTD
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160901
Device Lot Number31800915L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer02/23/2026
03/19/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date03/16/2026
04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRUPULSE GENERATOR.
Patient SexUnknown